MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number 8886626771
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Wound Dehiscence (1154); Tissue Damage (2104); Injury (2348); No Code Available (3191)
Date of Event 08/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient, a dog, underwent an open castration procedure.The suture was being used for the closure of the abdomen and linea alba after midline laparotomy using the continuous suture technique.Post operatively, between two to ten days, the sutures for the fascia broke and lead to severe dehiscence with an open abdomen.An emergency reoperation was required with abdominal wash and re-closure of the abdominal wall, which resulted in temporary injury.The surgical time was extended by thirty minutes or more due to the product problem.The patient outcome is alive, with injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of five sutures.The visual inspection and functional evaluation of the samples had ac ceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6947730
Report Number9612501-2017-06404
Device Sequence Number19031417
Product Code GAM
UDI-Device Identifier20884523002673
UDI-Public20884523002673
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number8886626771
Device Catalogue Number8886626771
Device Lot NumberB5J0395WX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer12/16/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR
Patient Weight18